Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Suffering from mild knee pain. Feeling difficulty in writing, joint pain, stiff neck and shoulder. Any advice?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 442 Questions
Sir, I am a male of 50 yrs. and have been suffering from mild knee pain for the last 10 years. For the last 4-5 years, I have been feeling difficulty in writing but this condition now has progressed to the level where I am finding it difficult to write a few words, even my signature. My present condition is that all my joints ache and produce clicking sounds. My neck and shoulders are stiff. My Uric acid and ESR counts today is 4.8 and 08, respectively and ASO, RA Factor and CRP is Negative. Urine examination report is also NORMAL but my CBC of date shows HGB 8.3, PLT 124, HCT 27.4, MCV 63.3, MCH 19.2 and MCHC 30.3 as Low and RDW 16.8 and PDW 15.5 as High. Please advise.
Posted Sat, 4 Aug 2012 in Bones, Muscles and Joints
Answered by Dr. Sourav Ganguly 1 hour later

Thanks for your question.

Your symptoms suggest you have chronic tenosynovitis that is progressive in nature and now involve your hand, neck and shoulder. This type of multiple tenosynovitis usually occurs in connective tissue disorders-like SLE, Polymyositis, dermatomyositis etc.

The other causes of multiple tenosynovitis are already excluded as your RA, ASO titre are normal.

Your blood picture showed you have microcytic hypochromic anemia(as values of HB,HCT,MCV,MCH,MCHC all are low) and the common causes this type of anemia is RDW & PDW are high so that is corroborate with your finding.

And in connective tissue disorder, iron deficiency anemia and anemia due to chronic disease(Whose blood picture is very similar to iron deficiency anemia)

Please consult with a rheumatologist for joint pain and also consult your physician for your anemia.

Let me know if you need any more information.

Best wishes,

Dr Sourav Ganguly
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor